Kentucky, 2014Flood and Hail in Kentucky, June 19, 2014
June 19, 2014 · NWS LMK · 5 events in 2 counties and zones
Isolated, slow moving storms developed along a thin arc across the Bluegrass Region. The storms were nearly stationary at times, and brought isolated rainfall amounts of 2 to 3 inches over a one to two hour period near Frankfort and over central Bourbon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated, slow moving storms developed along a thin arc across the Bluegrass Region. The storms were nearly stationary at times, and brought isolated rainfall amounts of 2 to 3 inches over a one to two hour period near Frankfort and over central Bourbon County. A separate storm southwest of Lexington produced hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 19, 2:18 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 2:18 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT Thu Jun 19 2014
.SHORT TERM (Now through Friday Night)...
Issued at 309 PM EDT Thu Jun 19 2014
Isolated thunderstorms have popped-up across portions of central KY
this afternoon and are pulsing up and down very quickly. For
example, a storm appeared along the Woodford/Fayette county line and
within half an hour, had already dissipated. Generally speaking, any
storms that develop through the remainder of the afternoon will
mirror this nature, although some may be sustained for a just a bit
longer of a period of time. Have continued to expect scattered
convection to develop as the afternoon wears on but so far, the
hi-res models appear to be overdoing the anticipated convection
coverage. The focus should still be across northern KY, southern IN,
and the Bluegrass region where the better instability and moisture
lie. With the lack of decent wind fields, sub-severe storms are
expected but with DCAPE values exceeding 1000 (according to SPC's
meso analysis), could still see some good wind gusts out of any
stronger cells. Taking into account the relatively high moisture
content and the slow movement of the storms, the stronger cells
could also contain very heavy rainfall in a short period of time.
Again, below severe criteria is anticipated however.
There is a frontal boundary that is currently laid out across
central IN and will sag south over the next 24-36 hours. This leaves
the door open for slight storm chances to continue overnight but
confidence is relatively low in seeing too much activity. Couldn't
remove the mention altogether given that there was some
overnight/early morning convection this morning and had less to work
with versus tonight. By tomorrow, should have the best chances so
far this week for thunderstorms across much of the forecast area,
thanks to the front, particularly during the afternoon hours with
diurnal heating. While this convection is anticipated to wane in
coverage after sunset tomorrow night, chances will still persist
with the weak fropa.
Overnight lows tonight will be similar to last night, struggling to
drop below the 70 degree mark. For tomorrow, highs should be
slightly cooler, only reaching the upper 80s to near 90 degrees as
cloud cover potentially limits heating. If the cloud cover settles
overhead earlier in the day than currently forecast, may need to
drop back the temps another degree or two. Under mostly cloudy skies
and the fropa tomorrow night, temps should be a few degrees cooler
than tonight but the real change won't be felt until this weekend.
.LONG TERM (Saturday through Thursday)...
Issued at 315 PM EDT Thu Jun 19 2014
Majority of the latest guidance is a touch faster with the front
pushing through the region early Saturday. It appears that Saturday
will be a mostly dry, but warm day. An increase in upper level
ridging is expected to continue Saturday night and into Sunday which
should result in mostly dry conditions across the region. Generally
stuck to bias-corrected raw guidance through these period with
daytime highs in the upper 80s on Saturday and in the upper 80s to
lower 90s on Sunday. Overnight lows will remain quite mild with
upper 60s to lower 70s. Slightly warmer overnight minimums are
expected in the more urbanized regions.
By Monday, the guidance is in agreement with bringing the next
mid-level wave into the region from the west. With the surface
ridge working off to the east, we'll see moisture increase across
the region with the threat of isolated-scattered convection
developing. Convection looks to increase markedly by Tuesday as a
cold front pushes into the region. Have kept high chance PoPs in
the forecast here. Temperatures Monday should warm into the upper
80s to the lower 90s with middle to upper 80s expected on Tuesday.
Tuesday's temperatures will be greatly impacted by the extent of
cloud cover and expected precipitation. Lows will generally be in
the upper 60s.
The typical divergence in the model guidance shows up by Wednesday
as the models are having trouble predicting how far south the cold
front will advance. It appears that given the recent pattern and
typical model performance out past day 5 that the models are likely
to aggressive in punching the cold front through the Ohio Valley.
While the operational models show the more progressive solutions,
there a variety of ensemble solutions that are a bit slower. Thus,
we are leaning to a less optimistic solution here with the front
hanging up in our region Wednesday and Thursday. With the front in
the area, diurnally driven thunderstorms are likely. The draped out
front along with a zonal flow aloft may result in repeated rounds of
storms that could give us some beneficial rainfall...though in some
areas it could be a bit excessive. So we'll need to keep an eye on
that over the next few days. Given the expected frontal boundary in
the vicinity, have lowered temperatures slightly for Wednesday and
Thursday. Daytime highs should average in the lower to middle 80s
with overnight lows in the 60s.
&&
.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Thu Jun 19 2014
Thunderstorms are popping up across portions of central KY this
afternoon in a very broken line stretching from in between LEX to
BWG. There will be increased chances for scattered thunderstorm
activity as the day wears on and therefore continued VCTS mention
for all three terminals. Due to the pulse nature of the storms, have
foregone any tempo groups, especially considering the uncertainty of
whether or not convection will directly impact the terminals. Will
update with an amendment as necessary.
Winds will be at their strongest through this afternoon before dying
off after sunset tonight. The general direction will vary from out
of the W to SW throughout much of the TAF period, right around 10
knots or so through this evening then dropping below 5 knots
overnight. Any storm that comes within range of the terminals could
cause locally higher gusts and quick wind shifts.
For the pre-dawn hours on Friday, have continued mention of
haze/light fog for LEX and BWG but given the cloud cover expected to
linger through the overnight hours, don't have too much confidence
of this panning out, especially if rain doesn't fall in the terminal
areas today. Tomorrow afternoon will see increased chances for
thunderstorms across central KY, more so than today as a front
approaches from the north.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........lg
Long Term.........MJ
Aviation..........lg
Hazardous weather outlook, Jun 19, 2:27 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT THU JUN 19 2014
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-201930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
327 PM EDT THU JUN 19 2014 /227 PM CDT THU JUN 19 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST
OF THIS EVENING AND INTO THE OVERNIGHT HOURS. THE PRIMARY HAZARDS
FOR ANY STRONGER STORM THAT DEVELOPS WILL BE GUSTY WINDS AND HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...ALONG WITH CLOUD-TO-GROUND
LIGHTNING IN ANY THUNDERSTORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED ON FRIDAY AS A
FRONTAL BOUNDARY SAGS SOUTH ACROSS THE REGION. THESE STORMS MAY
CONTAIN GUSTY WINDS...HEAVY RAINFALL...AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK
AREA TUESDAY THROUGH THURSDAY AS A COLD FRONT DROPS IN FROM THE
NORTHWEST AND STALLS OUT ACROSS THE SOUTHERN OHIO VALLEY. ANY OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED
TONIGHT...SPOTTERS ARE STILL ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
LG/MJ
In the hours before
Special weather statement, Jun 19, 1:13 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT THU JUN 19 2014
KYZ047-055-056-191845-
BOYLE KY-GARRARD KY-MERCER KY-
213 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRODSBURG...AND MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
STRINGTOWN...
FAULCONER AND CALDWELL MANOR...
BURGIN...
BUSHTOWN AND LITTLE NEEDMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3765 8461 3766 8496 3776 8496 3782 8469
TIME...MOT...LOC 1814Z 261DEG 15KT 3771 8487
RJS
Special weather statement, Jun 19, 2:20 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT THU JUN 19 2014
KYZ057-191940-
MADISON KY-
320 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF NICHOLASVILLE...AND MOVING
EAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
MILLION AND CROW VALLEY...
BLUE GRASS...
REDHOUSE AND HILLCREST...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
83 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8426 3778 8450 3780 8448 3780 8446
3783 8448 3785 8447 3784 8445 3787 8441
3784 8439 3785 8437 3788 8437 3788 8422
3787 8420
TIME...MOT...LOC 1920Z 281DEG 15KT 3783 8441
RJSSpecial weather statement, Jun 19, 2:41 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT THU JUN 19 2014
KYZ057-192000-
MADISON KY-
341 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
UNION CITY AND REEDS CROSSING...
DOYLESVILLE AND MOBERLY...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3768 8412 3775 8444 3787 8442 3784 8439
3785 8437 3787 8436 3787 8417 3786 8416
3787 8412 3785 8411 3785 8410 3782 8411
3781 8410
TIME...MOT...LOC 1941Z 273DEG 15KT 3781 8430
RJSSpecial weather statement, Jun 19, 3:09 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT THU JUN 19 2014
KYZ049-192040-
CLARK KY-
409 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINCHESTER...AND MOVING EAST AT
10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
PILOT VIEW AND HEDGES...
THOMSON AND TRAPP...
GOFFS CORNER AND RABBIT TOWN...
KIDDVILLE AND PINE RIDGE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
96 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8397 3791 8399 3790 8398 3788 8399
3785 8401 3789 8421 3802 8417 3803 8402
3794 8396
TIME...MOT...LOC 2009Z 280DEG 9KT 3796 8408
RJSSpecial weather statement, Jun 19, 4:32 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT THU JUN 19 2014
KYZ046-047-055-192200-
BOYLE KY-MERCER KY-WASHINGTON KY-
532 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND
40 MPH WINDS...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STEWART...
DIXVILLE...
NEVADA AND PERRYVILLE...
NEEDMORE AND RIVERVIEW ESTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3775 8480 3762 8486 3771 8514 3779 8508
TIME...MOT...LOC 2132Z 290DEG 14KT 3771 8503
KD
Special weather statement, Jun 19, 5:16 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT THU JUN 19 2014
KYZ041-192245-
FAYETTE KY-
616 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARDINAL HILL...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
COLETOWN...
WALNUT HILL AND CHILESBURG...
ATHENS AND AVON...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
75 AND 87.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8432 3796 8432 3797 8431 3796 8432
3795 8431 3794 8434 3792 8433 3792 8435
3789 8434 3799 8460 3800 8465 3801 8466
3812 8461 3809 8431 3807 8429 3802 8429
TIME...MOT...LOC 2216Z 287DEG 19KT 3804 8454
KDEvent by event
3 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Fayette
- When
- June 19, 5:30 PM EST
- Where
- Fayette County, 0.88 mi NW of (Lex)blu Grs Fld Lex
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.040, -84.610
Local media relayed a report that a tree fell near the Keeneland Race Track.
Hail, Fayette
- When
- June 19, 6:00 PM EST
- Where
- Fayette County, 1.29 mi ENE of South Elkhorn
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.010, -84.560
A spotter reported nickle sized hail around 6 miles southwest of downtown Lexington.
Thunderstorm Wind, Fayette
- When
- June 19, 6:24 PM EST
- Where
- Fayette County, 1.49 mi NNW of Jonestown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -84.510
Lexington media reported a large tree down in the Harrods View Subdivision.
Thunderstorm Wind, Fayette
- When
- June 19, 6:30 PM EST
- Where
- Fayette County, 1.09 mi W of South Elkhorn
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -84.600
A spotter located 8 miles southwest of Lexington measured a 58 mph wind gust.
Flood, Franklin
- When
- June 19, 8:24 PM EST
- Where
- Franklin County, 1.77 mi WSW of Harvieland to 1.46 mi SW of Harvieland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.240, -84.930
The Franklin County emergency manager reported that water covered the road in several spots along State Highway 421 northwest of Frankfort. The road was impassable in some places.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 19, 2014$295,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513066, 513067, 513068, 513070, 513071.